Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 243, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 7:02 PM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 7:02 PM CDT (00:02 UTC)
- Expired
- Oct 18, 2007, 7:15 PM CDT
- In force
- 13 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 3:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 190002
SVRLSX
ILC005-051-135-190100-
/O.NEW.KLSX.SV.W.0243.071019T0002Z-071019T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOND COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF RENO...OR 8 MILES WEST OF GREENVILLE...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...
WOBURN...
MULBERRY GROVE...
COFFEEN...
VAN BURENSBURG...
VANDALIA...
RAMSEY...
WRIGHTS CORNER...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3901 8886 3878 8960 3886 8960 3887 8963
3896 8965 3921 8926 3923 8915 3921 8881
TIME...MOT...LOC 0002Z 242DEG 47KT 3891 8953
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 190015
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT THU OCT 18 2007
ILC005-051-135-190025-
/O.CAN.KLSX.SV.W.0243.000000T0000Z-071019T0100Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-
715 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE...BOND AND
SOUTHERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 3901 8886 3878 8960 3886 8960 3887 8963
3896 8965 3921 8926 3923 8915 3921 8881
TIME...MOT...LOC 0015Z 242DEG 47KT 3899 8934
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:28 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 18, 6:28 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 628 PM CDT THU OCT 18 2007 .DISCUSSION... A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST MO/SOUTHWEST IL WITH WEAK CAPE. SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL. NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS DEEP UPPER TROF AFFECTS THE REGION. TPS && .AVIATION... FOR THE 00Z TAFS... STRONGEST STORMS HAVE MOVED EAST OF KSTL/KSUS...BUT ADDITIONAL STRONG STORMS ARE MOVING RAPIDLY NEWD ACROSS CNTRL AND NERN MO AND W CNTRL IL. HAVE TEMPO GROUPS TO COVER TSRA AT KCOU/KUIN THROUGH 02Z...WITH SOME POTENTIAL FOR GS AND SWLY WIND GUSTS OVER 35KTS. CHC FOR TSRA SHOULD DIMINISH BY MID EVENING WITH LOSS OF DAYTIME HEATING...THOUGH W-SWLY WINDS WILL CONTINUE AT 10-14KTS SUSTAINED THE REST OF THE NIGHT. DO EXPECT MVFR CIGS WITH LOW CLOUDS NOW OVER NRN MO AND IA TO ROTATE INTO ALL THE TAF SITES LATER THIS EVENING AND TONIGHT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 18, 3:51 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT THU OCT 18 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH. A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 18, 4:52 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NOKOMIS 39.30N 89.29W
10/18/2007 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
MILLERLocal storm report, Oct 18, 5:01 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BELLEVILLE 38.53N 90.00W
10/18/2007 E0.75 INCH ST. CLAIR IL PUBLIC
AT SCOTT AFB
&&
MILLERLocal storm report, Oct 18, 5:12 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.30W
10/18/2007 MADISON MO TRAINED SPOTTER
WIDESPREAD WIND DAMAGE IN TOWN. 1 FOOT DIAMETER TREES
DOWN BLOCKING ROADS AND POWER LINES DOWN.
&&
MILLERLocal storm report, Oct 18, 5:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.30W
10/18/2007 MADISON MO PUBLIC
MAJOR DAMAGE TO TREES AND POWER LINES IN DEERWOOD
ESTATES. RELAYED BY MEDIA.
0510 PM HAIL GREENVILLE 38.89N 89.40W
10/18/2007 E1.75 INCH BOND IL LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAYS 127 AND 140.
&&
BRITTLocal storm report, Oct 18, 5:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HIGHLAND 38.74N 89.68W
10/18/2007 MADISON IL TRAINED SPOTTER
LARGE TREES UP TO 2 FOOT IN DIAMETER BROKEN OFF HALF WAY
UP...WITH NUMEROUS OTHER SMALL BRANCHES DOWN THROUGHOUT
TOWN.
&&
BRITTLocal storm report, Oct 18, 5:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
10/18/2007 BOND IL TRAINED SPOTTER
LARGE TREES AND BRANCHES BROKEN OR BENT OVER.
0515 PM HAIL GREENVILLE 38.89N 89.40W
10/18/2007 E0.88 INCH BOND IL TRAINED SPOTTER
0520 PM TORNADO MULBERRY GROVE 38.92N 89.27W
10/18/2007 BOND IL PUBLIC
UNCONFIRMED REPORTED RELAYED BY COUNTY SHERIFF.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:26 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Washington | 49 min |
| Oct 18, 7:40 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.